Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 24, NWS Hastings, NE

October 30, 200618 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Oct 30, 2006, 3:54 AM CST for 18 counties in Nebraska. It took effect at Oct 30, 2006, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 3:54 AM CST (09:54 UTC)
In effect from
Oct 30, 2006, 12:00 PM CST
Expired
Oct 31, 2006, 12:00 AM CST
In force
12 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3535 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 300954
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
354 AM CST MON OCT 30 2006

NEZ039>041-046>049-060>064-072>076-301800-
/O.NEW.KGID.WI.Y.0024.061030T1800Z-061031T0600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
354 AM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE
EXPECTED TO DEVELOP AFTER NOON TODAY. THE STRONG WINDS WILL THEN
PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING TOWARDS
MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO
BE BETWEEN 30 TO 39 MPH...OR GUSTS WILL RANGE BETWEEN 45 TO 57
MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KB/CK
2 follow-up statements
000 
WWUS73 KGID 301720
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1120 AM CST MON OCT 30 2006

NEZ039>041-046>049-060>064-072>076-310130-
/O.CON.KGID.WI.Y.0024.061030T1800Z-061031T0600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
1120 AM CST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE 
EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING 
TOWARDS MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO 
BE BETWEEN 30 AND 39 MPH FOR AT LEAST ONE HOUR...OR GUSTS WILL 
RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
CAUTION.  

$$

HEINLEIN
000 
WWUS73 KGID 302102
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
302 PM CST MON OCT 30 2006

NEZ077-310500-
/O.EXA.KGID.WI.Y.0024.000000T0000Z-061031T0600Z/
FILLMORE-
INCLUDING THE CITY OF...GENEVA
302 PM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE 
EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING 
TOWARDS MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO
BE BETWEEN 30 AND 39 MPH FOR AT LEAST ONE HOUR...OR GUSTS WILL
RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NEZ039>041-046>049-060>064-072>076-310500-
/O.CON.KGID.WI.Y.0024.000000T0000Z-061031T0600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
302 PM CST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE 
EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING 
TOWARDS MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO
BE BETWEEN 30 AND 39 MPH FOR AT LEAST ONE HOUR...OR GUSTS WILL
RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:21 PM CST, 13 hours 33 minutes earlier.

Area forecast discussion, Oct 29, 2:21 PM CST, 13 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CST SUN OCT 29 2006

.SHORT TERM...EXTREMELY PLEASANT DAY TODAY WITH HIGHS NEAR 80
AT MOST LOCATIONS. SOME CIRRUS POSSIBLE TONIGHT BUT DOUBTFUL FOR
MUCH MORE THAN SCATTERED CLOUDS.

NAM/GFS SIMILAR IN TIMING OF FRONT MONDAY WITH COLD ADVECTION IN
THE AFTERNOON. EXPECT STRONG WARM UP AHEAD OF THE FRONT WITH
MIXING DOWN OF WARM AIR ALOFT DURING FRONTAL PASSAGE. AFTERNOON
TEMPERATURES WILL LIKELY BE STEADY OR MAY FALL A BIT. STRONG
NORTHWEST WINDS ENGULF THE CWFA BY EVENING...WITH NORTHERN
AREAS NEAR ADVISORY CRITERIA. DOWNWARD MOMENTUM IS STRONG BUT
ALIGN OF WINDS ABOVE 800MB NOT GREAT. MID SHIFT CAN COORDINATE.

MUCH COOLER TUESDAY WITH HIGHS IN THE 40S AND PASSING HIGH
CLOUDS. WINDS WILL BE NEARLY CALM BY TRICK OR TREAT TIME.

.LONG TERM...12Z WEDNESDAY THROUGH SUNDAY...MAIN FORECAST CONCERNS
WILL BE TEMPERATURES THROUGH THE PERIOD.

COLD HIGH PRESSURE WILL BE IN CONTROL OF THE TEMPERATURES FOR THE
FIRST PART OF THE FORECAST. EXPECT THAT HIGH TEMPERATURES WILL BE 10
TO 15 DEGREES BELOW NORMAL. BY FRIDAY THE TEMPERATURES START TO WARM
AS WARM ADVECTION STARTS UP. FRIDAY AND SATURDAY WILL BE TRANSITION
PERIODS AS THE WARMER AIR MOVES INTO THE REGION...BUT BY THE WEEKEND
TEMPERATURES ARE EXPECTED TO REACH BACK ABOVE NORMAL.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

05/JCB
Hazardous weather outlook, Oct 29, 2:31 PM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
231 PM CST SUN OCT 29 2006

KSZ005>007-017>019-NEZ072>077-082>087-301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
231 PM CST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA SOUTH
OF INTERSTATE 80...AND PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-060>064-301200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-
231 PM CST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...ALONG
AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SUSTAINED NORTHWEST WINDS NEAR 30 MPH MAY OCCUR DURING THE
AFTERNOON HOURS ON MONDAY. GUSTS COULD EXCEED 40 MPH FOR A TIME.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.